Alert archive / Florida / Special Marine Warnings in 2014
Special Marine Warning 252, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Sep 14, 2014, 11:29 AM EDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2014, 11:29 AM EDT (15:29 UTC)
- Expired
- Sep 14, 2014, 12:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Key West radar (KBYX), 50 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 3.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274
WHUS52 KKEY 141529
SMWKEY
GMZ032-033-035-141600-
/O.NEW.KKEY.MA.W.0252.140914T1529Z-140914T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
1129 AM EDT SUN SEP 14 2014
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
BAY AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS...
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS...
* UNTIL NOON EDT
* AT 1125 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 40 KNOTS FROM
HORSESHOE KEY TO CONTENT KEYS...MOVING NORTH AT 25 KNOTS.
* LOCATIONS IN THE WARNING INCLUDE...
EASTERN GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM
OUT AND BEYOND 5 FATHOMS |GMZ033| KEY | 0013 | 013
NORTHWESTERN BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF
SEVEN MILE BRIDGE |GMZ032| KEY | 0021 | 021
BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED.
LAT...LON 2510 8149 2512 8113 2475 8119 2482 8136
2481 8150 2478 8158 2509 8156 2514 8151
TIME...MOT...LOC 1529Z 189DEG 27KT 2487 8126 2491 8134
2491 8149 2482 8154
$$
VICKERYWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Sep 14, 10:46 AM EDT, 43 minutes earlier.
Area forecast discussion, Sep 14, 10:46 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1046 AM EDT SUN SEP 14 2014 .DISCUSSION... A REVIEW OF MORNING SATELLITE IMAGES FROM THE VISIBLE CHANNEL OF GOES-EAST INDICATES NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED CLOUDINESS POPULATE THE REGION FROM THE NORTHERN BAHAMAS ACROSS THE FLORIDA KEYS AND ADJACENT WATERS...TO THE YUCATAN CHANNEL AND NORTHWESTERN CARIBBEAN SEA. THE AREA OF ENHANCED CLOUDINESS AND PRECIPITATION IS LOCATED ALONG THE EASTERN FLANK OF A DEEP TROPICAL WAVE/CYCLONIC VORTICITY ZONE CENTERED OVER THE CENTRAL AND EASTERN GULF OF MEXICO. THIS SYSTEM HAS MOVED SLOWLY WESTWARD OVER THE LAST SEVERAL DAYS...AND ITS INFLUENCE ON FLORIDA KEYS WEATHER SHOULD BEGIN TO WANE LATER THIS AFTERNOON OR THIS EVENING... AS IT MOVES FARTHER WESTWARD OVER THE GULF BASIN. BUT FOR NOW... CLOUDY AND SHOWERY WEATHER HAS PERSISTED...AT LEAST THROUGH MOST LOWER KEYS COMMUNITIES. WE HAVE SPLIT ZONE GROUPING TO INDICATE HIGHER SKY COVER AND RAIN CHANCES WEST OF A LINE FROM ABOUT EAST CAPE SABLE-SEVEN MILE BRIDGE. HEAVIEST RAIN AND WIND HAS SHIFTED EASTWARD FROM KEY WEST AND VICINITY TO THE CUDJOE-BIG PINE KEY AREA. THERE IS A POSSIBILITY THAT THE NORTH-SOUND MESOSCALE CONVERGENCE ZONE ASSOCIATED WITH ENHANCED SHOWER/STORM ACTIVITY COULD SHIFT FARTHER EASTWARD OVER MARATHON/BOOT KEY HARBOR THIS AFTERNOON. HOWEVER...FOR NOW WE ARE ANTICIPATING THAT IT REMAINS JUST WEST...GIVEN TRENDS OF DEVELOPING EASTERLY LOW-LEVEL FLOW EVIDENT IN UPSTREAM SURFACE OBSERVATIONS AND SATELLITE IMAGES. BOTH DIGITAL AND DERIVED FORECASTS HAVE BEEN UPDATED. && .MARINE... THIS AFTERNOON - WINDS AND SEAS WILL BE HIGHER IN AND NEAR SCATTERED SHOWERS AND THUNDERSTORMS WEST OF A LINE FROM ABOUT EAST CAPE SABLE TO THE SEVEN MILE BRIDGE TO 60 NAUTICAL MILES SOUTH OF SOMBRERO KEY LIGHT. SOME OF THE STRONGER CELLS THIS MORNING HAVE PRODUCED WIND GUSTS OF 35 TO 45 KNOTS. SHOWER AND THUNDERSTORM COVERAGE SHOULD DIMINISH THIS EVENING WITH A MORE UNIFORM EAST-SOUTHEAST WIND FLOW DEVELOPING...RANGING FROM NEAR 10 KNOTS OVER NORTHERN ZONES TO NEAR 15 KNOTS ACROSS THE STRAITS OF FLORIDA. && .AVIATION... A FEW LIGHT TO MODERATE SHOWERS WILL LINGER IN THE VICINITY OF THE KEY WEST TERMINAL THROUGH EARLY AFTERNOON...POSSIBLY CAUSING BRIEF MVFR VISIBILITIES. WINDS AT KEY WEST WILL BE SOUTHERLY NEAR 10 KNOTS WHILE THE SHOWERS PERSIST...BECOMING SOUTHEASTERLY THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL AT THE MARATHON TERMINAL WITH SOUTHEASTERLY WINDS NEAR 5 KNOTS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....DEVANAS DATA COLLECTION.......VICKERY VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 14, 11:07 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1107 AM EDT SUN SEP 14 2014 UPDATED THUNDERSTORM HAZARDS THIS AFTERNOON FLZ076>078-GMZ031>035-042>044-052>055-072>075-151000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1107 AM EDT SUN SEP 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE NORTHWARD AT SPEEDS RANGING FROM 15 TO 25 KNOTS THIS AFTERNOON...MAINLY WEST OF THE SEVEN MILE BRIDGE AND EAST CAPE SABLE. THE PRIMARY THUNDERSTORM HAZARD WILL BE WIND GUSTS OF 35 TO 45 KNOTS AND LOCALLY ROUGH SEAS. A SECONDARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORM COVERAGE SHOULD DIMINISH TO ISOLATED BY THIS EVENING... WITH THE PRIMARY THUNDERSTORM HAZARD BEING LIGHTNING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
In the hours before
Local storm report, Sep 14, 8:53 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
853 AM EDT SUN SEP 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM MARINE TSTM WIND 14 NW KEY WEST 24.72N 81.92W
09/14/2014 M48 MPH GMZ033 FL MESONET
42 KNOT GUST MEASURED AT SMITH SHOAL WEATHERFLOW STATION.
WIND WAS FROM SW AT 222 DEGREES.
&&
EVICKERYThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:04 PM EDT | Special Marine Warning | KEY | 56 min | |
| Sep 13, 9:18 PM EDT | Special Marine Warning | KEY | 57 min | |
| Sep 13, 10:09 PM EDT | Special Marine Warning | KEY | 66 min | |
| Sep 13, 10:17 PM EDT | Special Marine Warning | KEY | 58 min | |
| Sep 13, 11:18 PM EDT | Special Marine Warning | KEY | 57 min | |
| Sep 13, 11:36 PM EDT | Special Marine Warning | KEY | 54 min | |
| Sep 14, 12:16 AM EDT | Special Marine Warning | KEY | 59 min | |
| Sep 14, 6:39 AM EDT | Special Marine Warning | KEY | 66 min | |
| Sep 14, 7:42 AM EDT | Special Marine Warning | KEY | 33 min | |
| Sep 14, 8:13 AM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 14, 8:43 AM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 14, 8:53 AM EDT | Special Marine Warning | KEY | 37 min | |
| Sep 14, 10:23 AM EDT | Special Marine Warning | KEY | 37 min | |
| Sep 14, 11:00 AM EDT | Special Marine Warning | KEY | 30 min | |
| Sep 14, 11:33 AM EDT | Special Marine Warning | KEY | 27 min | |
| Sep 14, 11:34 AM EDT | Special Marine Warning | KEY | 26 min |
Nearby
Special Marine Warnings in Florida, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.